Childhood Diseases

Posted by: Nizza | 2010-12-21


Rash after injected with amoxillin

My 10 month old had an ear infection and some rash on her head the doctor injected her with amoxcillin but she suddenly developed rash all over her body except on the face. What could be the cause of this and what can I use for the rash?

Expert's Reply



Your little baby is allergic to amoxycillin. It is hardly ever necessary to inject a baby with this antibiotic especially for an ear infection. Amoxycillin works very well when given by mouth. You will need to give your baby girl an antihistamine now to stop and to clear up her rash she has developed. You can give her an antihistamine called Allecet Syrup 2.5ml [half a teaspoonful] once a day until the rash disappears. You should now regard your baby girl as being allergic to Amoxycillin and to all Penicillin antibiotics.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.